MAUDE Adverse Event Report: ARTHREX, INC. 1.8MM PERC INSERT KIT FOR FIBERTAK; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. 1.8MM PERC INSERT KIT FOR FIBERTAK; MANUAL INSTR, GENERAL SURGICAL
Model Number 1.8MM PERC INSERT KIT FOR FIBERTAK
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 13th february 2024, it was reported by a sales rep.Via email that for an ar-3610pk-3, fibertak®, percutaneous insertion kit, the surgeon who regularly used the 1.8 knotless fibertak percutaneous drill kit, when he tried to place the switching stick down the drill sleeve, there was an item blocking it.This drill sleeve had just come out of the disposable kit and had not been used prior.On further inspection the scrub nurse inserted the switching stick into the drill guide and a metal shaving came out of the drill guide.This was detected during use in an arthroscopic shoulder stabilization procedure on (b)(6) 2024.The procedure was completed successfully with a reusable drill guide.The drill sleeve was used and then discarded.The sales rep.Does have the metal shavings that were forced out of the drill guide.22nd february 2024 - the sales rep.Responded that the malfunctioning drill guide was used once the blockage was cleared, the reusable guide they had on consignment was used for the first two anchors.This was slotted, so it did cause issues with suture management, hence the disposable was used for the final anchor.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed based on the customer-provided photo, which shows the ar-3610pk-3 had metal shaving.The most likely cause for the reported failure can be attributed to a manufacturing issue.

Brand Name
1.8MM PERC INSERT KIT FOR FIBERTAK
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18810636
Report Number1220246-2024-01227
Device Sequence Number18213521
Product Code LXH
UDI-Device Identifier00888867358225
UDI-Public00888867358225
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1.8MM PERC INSERT KIT FOR FIBERTAK
Device Catalogue NumberAR-3610PK-3
Device Lot Number15164916
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by Manufacturer08/30/2024
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown